Notification:
We are currently experiencing intermittent issues impacting performance. We apologize for the inconvenience.
By Topic

On closed-form expressions for mean squares in discrete-continuous systems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Sklansky, J. ; RCA Laboraories, Princeton, NJ, USA

When a system is to be optimized with respect to the mean square of some variable, a closed-form expression for that mean square is usually desired. The problem of obtaining such expressions for discrete-continuous systems-i.e., systems made up of both sampled-data and continuous subsystems-has been a difficulty in the past. The reason for this is that the spectral densities of the variables of interest often contain rational functions of \exp (j2\pi fT) combined multiplicatively with rational functions of f, f being the frequency coordinate of the spectral densities, and T the sampling period. Presented here is a technique for finding the desired closed-form expressions. It is based on the relation int\min{-j\infty }\max {j\infty } P^{\ast }(e^{s^{T}})Q(s)ds = \oint P^{\ast }(z)Q^{\ast }(z)z^{-1}dz , where Q^{\ast } (z) is the " Z -transform" of Q (s) , To illustrate the technique, closed-form formulas for the output and ripple of discrete-continuous systems and for the control error of sampled-data feedback systems are derived, and an application to a "track-while-scan" system is given.

Published in:

Automatic Control, IRE Transactions on  (Volume:4 ,  Issue: 1 )